Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 11, 2015, 2:02 PM EDT for 4 counties in Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 2:02 PM EDT (18:02 UTC)
- Expired
- May 11, 2015, 2:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 106 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 2:05 PM EDT | TSTM WND DMG | 3 Wnw Squiresville, KY | MULITPLE TREES DOWNED ON STATE ROUTE 355 NEAR STATE ROUTE 325. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:14 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416
WUUS51 KILN 111802
SVRILN
KYC041-077-081-187-111830-
/O.NEW.KILN.SV.W.0049.150511T1802Z-150511T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
202 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRANT COUNTY IN NORTHERN KENTUCKY...
SOUTHERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
EXTREME EASTERN CARROLL COUNTY IN NORTHERN KENTUCKY...
OWEN COUNTY IN NORTHERN KENTUCKY...
* UNTIL 230 PM EDT.
* AT 200 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
GRATZ...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
* LOCATIONS IMPACTED INCLUDE...
OWENTON...
KENTUCKY SPEEDWAY...
IN ADDITION...SQUIRESVILLE...ELMER DAVIS LAKE...WHEATLEY...NEW
LIBERTY...SANDERS...LONG RIDGE...SPARTA AND BROMLEY ARE NEAR THE PATH
OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 54 AND 65...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3843 8493 3842 8495 3844 8497 3847 8496
3849 8500 3851 8499 3850 8501 3851 8503
3856 8501 3857 8505 3878 8486 3871 8457
3842 8490
TIME...MOT...LOC 1802Z 221DEG 40KT 3851 8495
HAIL...<0.75IN
WIND...60MPH
$$2 follow-up statements
659
WWUS51 KILN 111812
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
212 PM EDT MON MAY 11 2015
KYC041-077-081-187-111830-
/O.CON.KILN.SV.W.0049.000000T0000Z-150511T1830Z/
OWEN KY-CARROLL KY-GALLATIN KY-GRANT KY-
212 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WESTERN GRANT...CENTRAL GALLATIN...EXTREME EASTERN CARROLL AND
NORTHERN OWEN COUNTIES...
AT 209 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR OWENTON...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
LOCATIONS IMPACTED INCLUDE...
KENTUCKY SPEEDWAY.
IN ADDITION...LONG RIDGE...SPARTA...BROMLEY...NEEDMORE...HOLBROOK...
TWIN BRIDGES...GLENCOE AND EAGLE HILL ARE NEAR THE PATH OF THIS
STORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 54 AND 65...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3846 8485 3858 8498 3860 8503 3878 8486
3871 8457
TIME...MOT...LOC 1812Z 221DEG 40KT 3859 8486
HAIL...<0.75IN
WIND...60MPH
$$307
WWUS51 KILN 111826
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
226 PM EDT MON MAY 11 2015
KYC041-077-081-187-111836-
/O.EXP.KILN.SV.W.0049.000000T0000Z-150511T1830Z/
OWEN KY-CARROLL KY-GALLATIN KY-GRANT KY-
226 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRANT...SOUTHERN
GALLATIN...EXTREME EASTERN CARROLL AND NORTHERN OWEN COUNTIES WILL
EXPIRE AT 230 PM EDT...
GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3846 8485 3858 8498 3860 8503 3878 8486
3871 8457
TIME...MOT...LOC 1826Z 221DEG 40KT 3871 8473
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:58 PM EDT, 4 minutes earlier.
Area forecast discussion, May 11, 1:58 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 158 PM EDT MON MAY 11 2015 .SYNOPSIS... SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...AND SOME OF THESE STORMS MAY BE SEVERE. AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT...THE CHANCE OF PRECIPITATION WILL END. COOLER AND DRIER CONDITIONS WILL MOVE INTO THE OHIO VALLEY THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... TORNADO WATCH 164 HAS BEEN ISSUED FOR ABOUT TWO-THIRDS OF THE ILN FORECAST AREA. CONVECTION IS NOW BEGINNING TO INCREASE IN STRENGTH IN A FEW DIFFERENT PLACES. CELLULAR CONVECTION IS DEVELOPING IN THE AREA OF GREATEST INSTABILITY...SOUTH AND EAST OF WILMINGTON INTO EASTERN KENTUCKY. LAPS IS SUGGESTING MLCAPE VALUES OF 1500-2000 J/KG IN THIS REGION...THOUGH SHEAR IS WEAK. OVER INDIANA...CONVECTION AND AREAS OF RAIN ARE STILL CO-EXISTING...BUT BUILDING INSTABILITY IS LIKELY TO LEAD TO AN INCREASE IN STORM COVERAGE OVER THE NEXT FEW HOURS. IN THIS AREA...SHEAR IS STRONGER...IN RESPONSE TO THE APPROACHING UPPER-LEVEL TROUGH AND INCREASING WIND FLOW (ESPECIALLY BELOW 10KFT). STORMS ALONG THIS AXIS (IN BROKEN BANDS AND CLUSTERS) ARE EXPECTED TO BECOME STRONG TO SEVERE...AND WILL EVENTUALLY DOMINATE THE AREA OF INTEREST CROSSING THE ILN FORECAST AREA (AND TORNADO WATCH AREA) BETWEEN 2PM AND 10PM. THE SEVERE THREAT APPEARS MOST LIKELY TO HAVE SIGNS OF ORGANIZATION IN THE NORTHWESTERN HALF OF THE FORECAST AREA...NOT COINCIDENTALLY WHERE THE TORNADO WATCH HAS BEEN ISSUED. OVERALL...DIRECTIONAL SHEAR IS NOT TERRIBLY IMPRESSIVE...THOUGH SPEED SHEAR (ESPECIALLY 0-3KM) IS STRONGER (30-40 KNOTS) AND EASILY SUPPORTIVE OF STORM-SCALE ORGANIZATION. THE TORNADO THREAT IS GOING TO BE SOMEWHAT LIMITED OVER THE ILN FORECAST AREA...BUT GREATEST IN THE NORTHWEST...WHERE 0-1KM SPEED SHEAR IS AT LEAST A LITTLE STRONGER (AROUND 20 KNOTS). THERE ARE ALSO SIGNS OF SOME BACKING AND WEAKENING OF WINDS ABOVE 500MB...WHICH MAY EVENTUALLY LEAD TO SOME CHALLENGES IN LARGE-SCALE STORM MORPHOLOGY. INSTABILITY...HOWEVER...HAS REBOUNDED FAIRLY NICELY (DESPITE MARGINAL MID-LEVEL LAPSE RATES). CLOUD COVER HAS NOT BEEN TOO EXTENSIVE TODAY...AND THUS TEMPERATURES HAVE CLIMBED INTO THE 80S ACROSS THE FORECAST AREA (AND MAY CONTINUE TO CLIMB FOR ANOTHER HOUR OR TWO AWAY FROM THE CONVECTION). WITH DEWPOINTS IN THE MID TO UPPER 60S...INSTABILITY WILL CONTINUE TO INCREASE TO AROUND 1200-1600 J/KG MLCAPE (WITH HIGHER VALUES...AS PREVIOUSLY MENTIONED...IN THE SOUTH AND SOUTHEAST). THE 18Z KILN SOUNDING IS THERMODYNAMICALLY A LITTLE MORE FAVORABLE FOR SEVERE WEATHER THAN PERHAPS HAD PREVIOUSLY BEEN EXPECTED. HOWEVER...THIS SOUNDING HAS YET TO SAMPLE THE MORE IMPRESSIVE SHEAR THAT IS STILL MOVING IN FROM THE WEST. THE PRIMARY THREAT FROM STORMS TODAY WILL BE DAMAGING WINDS AND LARGE HAIL. WITH THE POTENTIAL FOR ROTATING UPDRAFTS AND SUFFICIENT CAPE IN THE HAIL GROWTH ZONE...SOME OF THE STORMS (ESPECIALLY EARLY IN THE EVOLUTION) WILL ALMOST CERTAINLY PRODUCE LARGE HAIL (WITH A CHANCE OF SOME HIGHER-THAN-SEVERE-CRITERIA REPORTS). LINE SEGMENTS AND STRONG CELLS WILL ALSO BE CAPABLE OF STRONG WINDS...WHICH IS ONE THING THE UNIDIRECTIONAL SPEED SHEAR PROFILE IS CERTAINLY FAVORABLE FOR. IN FACT...THE EARLY CELLS IN THE SOUTHWESTERN PART OF THE CWA HAVE ALREADY SHOWN A TENDENCY FOR SOME ENHANCED OUTFLOW...WITH TCVG SHOWING OVER 40 KNOTS WITH A FEW CELLS AND A MEASURED 41 MPH GUST ON A KENTUCKY MESONET SITE IN CARROLL COUNTY. AS MENTIONED ABOVE...THE TORNADO THREAT IS PROBABLY A LITTLE MUTED IN THE SOUTH (WITH HIGHER LCLS AND POOR 0-1KM SHEAR)...BUT THE THREAT WILL BE HIGHER IN THE NORTH (AND ESPECIALLY WITH ANY DISCRETE STORMS). STORMS ARE MAINLY EXPECTED TO BE FOCUSED ALONG A PRE-FRONTAL TROUGH...WHICH WILL BE CLEARING THROUGH THE ILN FORECAST AREA BY 03Z. THE ACTUAL COLD FRONT IS SITUATED SEVERAL HOURS BEHIND...AND MAY PRODUCE SOME SHOWERS IN THE COOLING AIR EVEN AFTER CONVECTION HAS EXITED. DUE TO THE PROGRESSION OF THE FRONT...A GRADIENT IN MIN TEMPS IS EXPECTED...WITH TEMPS AS LOW AS THE LOWER 50S IN THE NORTHWEST CWA. WHERE THE FRONT WILL BE LATER TO PROGRESS...LOWER 60S ARE EXPECTED IN THE SOUTHEAST. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... COLD ADVECTION WILL BE ONGOING ON TUESDAY...BUT DRY CONDITIONS ARE EXPECTED. STRATOCUMULUS IS LIKELY TO FORM AND DRIFT SOUTH FROM THE GREAT LAKES...EVENTUALLY ENVELOPING MUCH OF THE NORTHERN HALF OF THE FORECAST AREA. BECAUSE OF THE CLOUDS...AND THE COOLER TEMPS ALOFT COMING INTO THE NORTHERN CWA...A GRADIENT IN MAX TEMPS HAS BEEN USED. THE SOUTHEASTERN CWA WILL LIKELY GET INTO THE 70S...BUT THE FAR NORTH WILL STRUGGLE TO MAKE IT INTO THE MIDDLE 60S. WESTERLY WINDS ARE EXPECTED TO BE GUSTY DURING THE AFTERNOON...MIXING UP AROUND 825MB...WITH GUSTS OF 25-30 KNOTS POSSIBLE. THE CLOUDS ARE NOT EXPECTED TO DISSIPATE QUICKLY ON TUESDAY NIGHT...AND MIN TEMPS (WITH CONTINUED COLD ADVECTION) WILL LIKELY DROP BACK INTO THE 40S. THOUGH RADIATIONAL COOLING CONDITIONS WILL NOT BE IDEAL...OUTLYING AREAS IN THE NORTHERN CWA MAY BE CAPABLE OF DROPPING TO AROUND 40 DEGREES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY AS HIGH PRESSURE MOVES OFF TO THE EAST. TEMPERATURES WILL START TO MODERATE. A WARM FRONT WILL DEVELOP THURSDAY NIGHT AND LIFT TOWARDS THE LOWER GREAT LAKES ON FRIDAY. THIS WILL BRING A CHANCE OF SHOWERS. THE BOUNDARY WILL REMAIN IN THE VICINITY OF THE REGION THROUGH THE WEEKEND. THUS THERE WILL BE UNSETTLED CONDITIONS WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER TEMPERATURES WILL RISE BACK ABOVE NORMAL. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA EARLY IN THE FORECAST...AS EARLY AS 19Z AT KCVG AND KDAY...BEGINNING A FEW HOURS LATER AT 21 OR 22Z AT KCMH/KLCK. HAVE THUNDERSTORMS IN FOR A 4-5 HOUR PERIOD IN THE VICINITY OF THE TAFS AND BROUGHT THEM IN WITH THE TEMPO GROUP FOR ABOUT A 2 HOUR TIME FRAME TO SHOW THAT THEY WOULD NOT BE A WASHOUT FOR A LONG PERIOD OF TIME. CIGS ARE GENERALLY VFR BUT MAY DROP TO MVFR DURING THE HEAVIER STORMS...AS WELL AS VSBYS SHOULD ONLY DROP IN THE CORES OF THE STORMS WHICH HAVE THE POTENTIAL TO MISS THE AIRPORTS. GUSTY SOUTH WINDS AHEAD OF THE LINE WILL SEE HIGHER GUSTS TO 30KT OR BETTER AS THE STORMS CROSS. THE WIND SHIFT WILL OCCUR AFTER SHOWERS HAVE EXITED THIS EARLY EVENING AND A RELATIVELY QUICK CLEARING IS EXPECTED OVERNIGHT. COLD POOL IN THE POST-FRONTAL ATMOSPHERE WILL PROBABLY BRING IN SOME STRATUS IN THE NORTH ALONG WITH GUSTY WINDS EVERYWHERE TOMORROW IN THE LATER MORNING AS THE BOUNDARY LAYER MIXES. FURTHER SOUTH TOWARDS CVG/LUK WILL HAVE LESS CHANCE AT ANY CIGS AND BE MORE SCATTERED FAIR WX CU WITH SOMEWHAT LIGHTER WINDS DURING THE DAY TUESDAY. OUTLOOK...MVFR CONDITIONS ARE POSSIBLE FRIDAY IN SHOWERS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...HATZOS SHORT TERM...HATZOS LONG TERM...HICKMAN AVIATION...FRANKS
Hazardous weather outlook, May 11, 9:07 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 907 AM EDT MON MAY 11 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-121000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 907 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AS THE AIR MASS BECOMES MODERATELY UNSTABLE AND A DISTURBANCE HEADS INTO THE REGION. BESIDES HELPING TO TRIGGER THE STORMS...THIS DISTURBANCE WILL CAUSE WINDS TO STRENGTHEN THROUGH THE DEPTH OF THE ATMOSPHERE. THE COMBINATION OF INSTABILITY AND STRONGER WINDS WILL RESULT IN FAVORABLE CONDITIONS FOR STORMS TO STRENGTHEN AND POSSIBLY BECOME SEVERE. IF SEVERE STORMS DO OCCUR...THEN THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 3 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 11, 1:12 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 PM EDT MON MAY 11 2015
OHZ079>081-111745-
ADAMS OH-BROWN OH-HIGHLAND OH-
112 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HIGHLAND...EASTERN
BROWN AND NORTHWESTERN ADAMS COUNTIES THROUGH 145 PM EDT...
AT 109 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WINCHESTER...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
SEAMAN...FINCASTLE...EMERALD...MAY HILL...
BELFAST AND SERPENT MOUND.
LAT...LON 3912 8362 3911 8341 3894 8341 3880 8362
3893 8380
HATZOSSpecial weather statement, May 11, 1:56 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
156 PM EDT MON MAY 11 2015
INZ074-075-080-KYZ089>091-111830-
SWITZERLAND IN-OHIO IN-DEARBORN IN-BOONE KY-CARROLL KY-GALLATIN KY-
156 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GALLATIN...
CARROLL...BOONE...SOUTHEASTERN DEARBORN...OHIO AND SWITZERLAND
COUNTIES THROUGH 230 PM EDT...
AT 155 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT
STERLING...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WARSAW...RISING SUN...
UNION...LAWRENCEBURG AND BURLINGTON.
ALSO...MARKLAND...JACKSONVILLE...ETHRIDGE...CENTER SQUARE...
FAIRVIEW...FLORENCE...ALLENSVILLE...EAST ENTERPRISE...QUERCUS GROVE
AND ABERDEEN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3911 8486 3896 8460 3894 8461 3870 8500
3881 8513Special weather statement, May 11, 1:59 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EDT MON MAY 11 2015
KYZ089-090-094-095-111830-
OWEN KY-CARROLL KY-GALLATIN KY-GRANT KY-
159 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GRANT...SOUTHERN
GALLATIN...EXTREME EASTERN CARROLL AND WESTERN OWEN COUNTIES THROUGH
230 PM EDT...
AT 157 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GRATZ...
MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON AND KENTUCKY
SPEEDWAY.
ALSO...SQUIRESVILLE...ELMER DAVIS LAKE...WHEATLEY...NEW LIBERTY...
SANDERS...LONG RIDGE...BROMLEY...SPARTA...GLENCOE AND EAGLE HILL ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3844 8497 3847 8496 3849 8500 3851 8499
3850 8501 3851 8503 3856 8501 3857 8505
3878 8488 3871 8464 3842 8490 3843 8493
3842 8495Special weather statement, May 11, 2:00 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT MON MAY 11 2015
INZ050-058-059-066-OHZ060-070-111830-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-BUTLER OH-PREBLE OH-
200 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PREBLE...
NORTHWESTERN BUTLER...SOUTHERN WAYNE...SOUTHEASTERN FAYETTE...
FRANKLIN AND UNION COUNTIES THROUGH 230 PM EDT...
AT 200 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
METAMORA...MOVING NORTHEAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKVILLE...LIBERTY...
OXFORD AND WEST COLLEGE CORNER.
ALSO...BLOOMING GROVE...EVERTON...MOUNDS STATE RECREATION AREA...
ALQUINA...DUNLAPSVILLE...SPRINGERSVILLE...BILLINGSVILLE...
MIXERSVILLE...WHITEWATER STATE PARK AND CHARLOTTESVILLE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3979 8495 3954 8461 3931 8510 3931 8515
3943 8529The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:56 PM EDT | Special Weather Statement | ILN | Boone | 34 min |
| May 11, 1:59 PM EDT | Special Weather Statement | ILN | Gallatin, Owen | 31 min |
| May 11, 2:17 PM EDT | Special Weather Statement | ILN | Kenton | 28 min |
| May 11, 2:26 PM EDT | Special Weather Statement | ILN | Kenton | 34 min |
| May 11, 2:47 PM EDT | Special Weather Statement | ILN | Campbell | 28 min |
| May 11, 2:50 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton | 40 min |
| May 11, 2:55 PM EDT | Special Weather Statement | ILN | Grant, Owen | 35 min |
| May 11, 3:47 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 28 min |
| May 11, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 50 min |
| May 11, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 41 min |
| May 11, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 23 min |
| May 11, 7:06 PM EDT | Special Weather Statement | ILN | Boone, Gallatin, Owen | 24 min |
| May 11, 7:30 PM EDT | Special Weather Statement | ILN | Boone, Campbell, Grant, Kenton, Pendleton | 30 min |
| May 11, 7:52 PM EDT | Special Weather Statement | ILN | Bracken, Campbell, Pendleton | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.